Alert archive / New York / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 163, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2021, 7:34 PM EDT for Washington County, New York; Bennington County, Vermont. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2021, 7:34 PM EDT (23:34 UTC)
- Expired
- Sep 8, 2021, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 102 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:41 PM EDT | TSTM WND DMG | 1 S Middle Falls, NY | WIRES DOWN. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WUUS51 KALY 082334
SVRALY
NYC115-VTC003-090030-
/O.NEW.KALY.SV.W.0163.210908T2334Z-210909T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
734 PM EDT Wed Sep 8 2021
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Southern Washington County in east central New York...
Northern Bennington County in southern Vermont...
* Until 830 PM EDT.
* At 734 PM EDT, a severe thunderstorm was located near Greenwich, or
near Salem, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Salem, Dorset, Greenwich, Manchester Center, Porter, Rupert,
Sandgate, Cossayuna, Beartown, Braymer School, Battenville, Center
Falls, Goose Island, East Hebron, Rexleigh, Tiplady, Middle Falls,
Eagleville, West Pawlet and North Cambridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4301 7348 4315 7358 4317 7359 4338 7325
4332 7325 4331 7324 4330 7299 4329 7299
4329 7298 4330 7297 4330 7287 4328 7282
TIME...MOT...LOC 2334Z 238DEG 38KT 4313 7345
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rathbun2 follow-up statements
399
WWUS51 KALY 090008
SVSALY
Severe Weather Statement
National Weather Service Albany NY
808 PM EDT Wed Sep 8 2021
NYC115-VTC003-090030-
/O.CON.KALY.SV.W.0163.000000T0000Z-210909T0030Z/
Washington NY-Bennington VT-
808 PM EDT Wed Sep 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN WASHINGTON AND NORTHERN BENNINGTON COUNTIES...
At 807 PM EDT, a severe thunderstorm was located over Dorset, or 7
miles north of Manchester, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Salem, Dorset, Manchester Center, Rupert, Sandgate, Shushan, North
Rupert, Beartown, East Rupert, North Dorset, East Hebron, Rexleigh,
Tiplady, West Sandgate, Greenwich Junction, Freedleyville, West
Rupert, South Dorset, East Dorset and Eagleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4305 7340 4320 7334 4332 7325 4331 7324
4330 7299 4329 7299 4329 7298 4330 7297
4330 7287 4328 7282
TIME...MOT...LOC 0007Z 240DEG 31KT 4326 7312
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rathbun980
WWUS51 KALY 090026
SVSALY
Severe Weather Statement
National Weather Service Albany NY
826 PM EDT Wed Sep 8 2021
NYC115-VTC003-090036-
/O.EXP.KALY.SV.W.0163.000000T0000Z-210909T0030Z/
Washington NY-Bennington VT-
826 PM EDT Wed Sep 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHERN BENNINGTON COUNTIES WILL EXPIRE AT 830 PM EDT...
The severe thunderstorm which prompted the warning has weakened
below severe limits. Therefore, the warning will be allowed to
expire.
LAT...LON 4305 7340 4320 7334 4332 7325 4331 7324
4330 7299 4329 7299 4329 7298 4330 7297
4330 7287 4328 7282
TIME...MOT...LOC 0026Z 238DEG 38KT 4335 7291
$$
RathbunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:30 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 8, 5:30 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 530 PM EDT Wed Sep 8 2021 .SYNOPSIS... A cold front will sweep across the region tonight accompanied by a period of showers and thunderstorms. Some of these storms will be strong to perhaps severe. Thereafter, a cooler and less humid air mass for the remainder of the week with just a chance for a shower, perhaps an isolated thunderstorm. The first half of the weekend looks tranquil with seasonable temperatures. A bit warmer and humid air mass returns Sunday with the threat for a shower. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MESOSCALE UPDATE...Minor update to take into account radar/satellite trends with hourly temps/dewpts per observations. Line segments with some embedded bows moving into Montgomery County and northern Warren County. Prev Meso Disc...Surface dewpoints have advected northward with mid and upper 60s for Hudson River Valley locations as SBCAPES over 1000 J/Kg. Our special 18Z sounding reveals a cap around H700, however, ample shear with bulk magnitudes near 50kts. Hodographs depicts low level helicity values over 100 m2/s2 but those LCL's are a bit elevated for the time being. So expectations are for the upstream line(s) of convection to move through the region but seems this line will be over the region after max heating. So a bit mix signals with regard to severe weather but given the strengthening low level convergence and upper level trough/support approaching, a few severe events are possible. Local Maglenta equations point toward minor/major severe event across most of the CWA. Due to a bit slower eastward progress of this upstream front, this too would prolong the chance for showers/t-storms which was extended well into the evening hours. As instability wanes overnight, we will remove the threat of thunder from the forecast/grids. We will need to watch for some rainfall possible training across the southern areas tonight as this region remains rather wet and is within the slight risk of excessive rainfall (see hydro discussion for details). Southerly winds this afternoon and evening will be gusty as times outside of any convection. Those winds will become west- southwest tonight with diminishing speeds with nocturnal cooling and wet ground. Overnight lows into the 50s west of the Hudson with lower half of the 60s along and east of the Hudson. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Impressive upper trough approaching and upper jet will be moving across the region through the day Thursday. This may prolong the showers along and east of the Hudson for most of the daylight hours. Otherwise, within the cyclonic flow and cooling temperatures aloft, diurnally driven showers are sure to develop. Forecast BUFKIT profiles suggest several hundred J/Kg of SBCAPE will be across eastern NY so we will introduce a slight chance for thunder in the grids. SPC SWODY2 keeps the region in a general thunder but would not be surprised for small hail to develop in any of the deeper convective elements and where sunshine is more prevalent. The core of the upper trough moves across the region Thursday night into Friday. As cold advection continues to move across Lake Ontario, some lake effect rain showers may impact portions of the Dacks and western Mohawk Valley. Otherwise, variable cloudiness with isolated rain showers expected across the region (mainly into the terrain) with lows generally into the 50s, some upper 40s across the Dacks. Highs Friday into the 60s generally with some upper 50s across the highest terrain and lower 70s for the mid-Hudson Valley and southern Litchfield County CT. Friday night into Saturday, a period of tranquil weather with surface ridge and building heights aloft. Should allow for mainly clear skies, diminishing winds and seasonable temperatures. The surface high slides off the Atlantic seaboard Saturday evening as warm advection occurs toward sunset. Overnight lows generally between 45-50F and highs into the 60s across the terrain to lower half of the 70s for valley locations. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The overall synoptic pattern of the upcoming long term period will become quasi-zonal which will favor seasonably warm temperatures due to ongoing westerly flow. Overall forcing looks rather weak through at least early next week which should keep the forecast mainly dry. Next chance for potentially a more organized system looks to hold off until the middle of next week. Read on for details. Good news for anyone planning outdoor activities this weekend as surface high pressure building into the mid-Atlantic will keep eastern NY and western New England dry under mainly sunny skies on Saturday. Southwest return flow aloft should help advect in warmer temperatures so expect temperatures to warm into the 70s through the region with low humidity. Upper level ridging exits off the New England coast Saturday night and a shortwave trough tracking through Quebec should increase southwesterly flow downstream over the Northeast. This will enhance the warm air advection reaching into our area and allow some high clouds to spill into areas north of I- 90. As a result, temperatures should remain slightly mild Saturday night with lows only reaching into mid to upper 50s. However, the best forcing stays well to our north/west so maintained a dry forecast. Heading into Sunday, the attendant cold front associated with the disturbance tracking through Quebec will gradually sink southward from the NY/Canadian border towards our area. Guidance still suggests moisture and overall forcing remains weak so the front will be slow moving. In fact, the main wind shift boundary noted at 925hPa does not arrive until Sunday night or even Monday. With westerly flow staying strong in the mid-levels, very warm temperatures in the Midwest look to advect eastward into southern New England ahead of the sinking boundary. Therefore, temperatures Sunday should end up being warmer than Saturday with highs in the upper 70s to low 80s for most of the area. The warmest areas should be in the mid-Hudson Valley and NW CT closer to the penetrating warm nose. Precipitation wise, moisture and forcing remain weak and the boundary could get washed out as it runs into the anomalously strong area of high pressure positioned over the southern CONUS. Therefore, we limited POPs to slight chance and only for areas north/west of I- 90. Humidity levels also rise as dew points within the westerly flow regime climb into the 60s. The boundary weakens and stalls over our area Sunday night into Monday. Weak impulses within the fast westerly flow track through our area on Monday which should help push the boundary southward and could allow some showers to develop. Again, overall forcing and moisture are unimpressive so limited POPs to slight chance but placed POPs for most of the region as there is still uncertainty on how quickly the boundary sinks southward. Winds shift to the northwest behind the boundary so temperatures should cool a bit and dew points/humidity should decrease. Even still, expecting seasonably warm temperatures with highs in the mid to upper 70s, again warmest in the mid-Hudson Valley and NW CT ahead of the boundary. The front should reach into the mid-Atlantic or NYC area by Tuesday with a strong area of high pressure from Quebec building southward into northern New England. Depending on where the boundary stalls will determine if we maintain a dry forecast or if we have some chances for showers. For now, we kept chance POPs for Tuesday as the boundary may lift northward as a warm front. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... VFR conditions will persist through the afternoon before a cold front approaches and tracks through the region between about 23Z/today and 05Z/Thur. A convective line of showers and thunderstorms are expected with the frontal passage. MVFR to IFR visibilities are likely with ceilings gradually lowering with and behind the front. Have included TEMPO groups to account for the timing of the front with fog/low stratus settling in across all TAF sites behind it. Gusty southerly winds will continue through the afternoon and early evening with sustained winds 10-15 kts and gusts up to 20-25 kts. Winds will weaken overnight. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Breezy. NO SIG WX. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA. && .FIRE WEATHER... A cold front will sweep across the region tonight accompanied by a period of showers and thunderstorms. Some of these storms will be strong to perhaps severe. Thereafter, a cooler and less humid air mass for the remainder of the week with just a chance for a shower, perhaps an isolated thunderstorm. The first half of the weekend looks tranquil with seasonable temperatures. A bit warmer and humid air mass returns Sunday with the threat for a shower. Southerly winds occasionally gusty through this evening with values above 20kts, diminishing to less than 10kts tonight. Maximum relative humidity values at or above 90 percent. Thursday, winds become westerly to west-northwest at 10kts or less with minimum relative humidity values between 55 and 75 percent. && .HYDROLOGY... Weather Prediction Center Excessive Rainfall Outlook (ERO) continues with a slight risk area covering the immediate Capital Region, Taconics, mid-Hudson Valley, Berkshires and portions of southern VT and northwest CT. Surrounding this area is a marginal risk. As moisture surging ahead of the approaching cold front, showers and thunderstorms will be capable of producing heavy downpours late this afternoon into the evening hours. Some storms may produce over an inch of rainfall in a short period of time. While the entire line should be progressing west to east, some heavy bursts of rainfall may repeat over the same area. There will be a threat for isolated to scattered reports of flash flooding, especially in urban,low lying and poor drainage areas. Locations that saw heavier rainfall last week during the remnants of Ida (such as across the Catskills, mid Hudson Valley and NW CT) will be most susceptible for additional flooding. While some small streams and creek will see sharp rises and could cause minor flooding, larger rivers and streams should remain within their banks, so main stem river flooding is not expected to be an issue. Some additional showers are possible on Thursday and Friday thanks to the passing upper level trough, but these amounts look fairly light (generally under a quarter of an inch). This will allow for any rivers/streams that saw rises to recede. Mainly dry weather is expected over the weekend into early next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...Speciale AVIATION...JLV FIRE WEATHER...Frugis/BGM HYDROLOGY...Frugis/BGM
Hazardous weather outlook, Sep 8, 3:59 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 359 PM EDT Wed Sep 8 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 359 PM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. Showers are thunderstorms are expected through this evening and into the first part of the tonight. There is a marginal to slight risk for severe thunderstorms. The main threat will be damaging wind gusts as storms track west to east across the area. Brief, isolated tornado cannot be ruled out as well. Showers and thunderstorms will be capable of producing heavy downpours. There is a marginal to slight risk for flash flooding. Urban, low lying and poor drainage areas are most as risk, especially for locations that recently experienced flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed into this evening. Spotters are encouraged to pass along any reports of wind damage, heavy rainfall or flooding to the National Weather Service via phone, email or social media.
In the hours before
Special weather statement, Sep 8, 6:47 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
647 PM EDT Wed Sep 8 2021
NYZ041-043-083-084-VTZ013-082315-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Saratoga NY-Bennington VT-
647 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northeastern
Saratoga, central Washington and northwestern Bennington Counties
through 715 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Edward, or 7 miles south of Hudson Falls, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glens Falls, Hudson Falls, Salem, Fort Edward, Granville, Hartford,
Dorset, Kingsbury, Porter, Northumberland, South Glens Falls,
Schuylerville, Rupert, Victory, Argyle, Cossayuna, Dunham Basin,
Smiths Basin, Goose Island and Adamsville.
This includes Interstate 87 between exits 17S and 17N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4308 7362 4327 7371 4351 7325 4332 7325
4331 7307 4325 7304
TIME...MOT...LOC 2247Z 245DEG 40KT 4320 7357
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Sep 8, 7:11 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
711 PM EDT Wed Sep 8 2021
NYZ041-050-053-084-082345-
Western Rensselaer NY-Southern Washington NY-Southern Saratoga NY-
Northern Saratoga NY-
711 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of southeastern
Saratoga, southwestern Washington and northwestern Rensselaer
Counties through 745 PM EDT...
At 711 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Greenwich to Clifton Park.
Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clifton Park, Mechanicville, Greenwich, Round Lake, Country Knolls,
Gates, Halfmoon, Easton, Stillwater, Schuylerville, Victory,
Schaghticoke, Valley Falls, Deans Corners, Schaghticoke Hill, Center
Falls, Grangerville, Willow Glen, Coons and Wayville.
This includes Interstate 87 between exits 8A and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4284 7356 4281 7385 4283 7387 4312 7369
4314 7338
TIME...MOT...LOC 2311Z 261DEG 14KT 4309 7363 4284 7382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Sep 8, 7:11 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
711 PM EDT Wed Sep 8 2021
NYZ049>054-090000-
Eastern Albany NY-Western Rensselaer NY-Eastern Schenectady NY-
Eastern Rensselaer NY-Southern Saratoga NY-Western Albany NY-
711 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of southeastern
Schenectady, Albany, southeastern Saratoga and central Rensselaer
Counties through 800 PM EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Voorheesville, or 7 miles northwest of Delmar, moving northeast at 45
mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause localized
flooding.
Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes,
Watervliet, Rensselaer, Colonie, Mechanicville, Delmar, Latham,
Guilderland, Niskayuna, Menands, Westerlo, Berne, Voorheesville,
Green Island and Grafton.
This includes the following highways...
Interstate 90 between exits 9 and 25.
Interstate 890 between exits 5 and 9.
Interstate 87 between exits 23 and 7, and between exits 8A and 9.
Interstate 787 between exits 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4275 7335 4242 7416 4242 7418 4258 7423
4265 7417 4275 7407 4275 7404 4276 7404
4294 7363 4294 7360
TIME...MOT...LOC 2311Z 235DEG 39KT 4267 7396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JPVLocal storm report, Sep 8, 7:29 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
729 PM EDT WED SEP 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 2 W VOORHEESVILLE 42.65N 73.98W
09/08/2021 M53 MPH ALBANY NY NYS MESONET
&&
EVENT NUMBER ALY2104318
CSLocal storm report, Sep 8, 7:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT WED SEP 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST GLENS FALLS 43.31N 73.65W
09/08/2021 M51 MPH WARREN NY NYS MESONET
&&
EVENT NUMBER ALY2104319
CSSpecial weather statement, Sep 8, 7:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
734 PM EDT Wed Sep 8 2021
NYZ052>054-059>061-090000-
Eastern Albany NY-Eastern Columbia NY-Western Rensselaer NY-
Eastern Greene NY-Western Columbia NY-Eastern Rensselaer NY-
734 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northeastern
Columbia, southeastern Albany, northeastern Greene and southwestern
Rensselaer Counties through 800 PM EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Baltimore, or 12 miles north of Hudson, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatham, Nassau, New Baltimore, Ravena, Stephentown, Coxsackie,
Valatie, Castleton-On-Hudson, Kinderhook, Selkirk, Coeymans,
Stuyvesant, Canaan, East Nassau, Coeymans Hollow, Brookview, Van
Hoesen Station, West Stephentown, Jacks Corners and Dormansville.
This includes the following highways...
Interstate 90 near exit 10.
Interstate 87 between exits 21B and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4230 7391 4250 7401 4264 7343 4241 7340
TIME...MOT...LOC 2333Z 242DEG 21KT 4243 7388
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WasulaThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:20 PM EDT | Special Weather Statement | ALY | Montgomery | 25 min |
| Sep 8, 5:46 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Sep 8, 6:11 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 34 min |
| Sep 8, 6:33 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 42 min |
| Sep 8, 6:36 PM EDT | Areal Flood Advisory | ALY | Warren | 87 min |
| Sep 8, 6:45 PM EDT | Special Weather Statement | ALY | Greene | 45 min |
| Sep 8, 6:47 PM EDT | Special Weather Statement | ALY | Washington | 28 min |
| Sep 8, 6:51 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 39 min |
| Sep 8, 7:08 PM EDT | Areal Flood Advisory | ALY | Washington | 112 min |
| Sep 8, 7:11 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Sep 8, 7:11 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 49 min |
| Sep 8, 7:16 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 44 min |
| Sep 8, 7:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 55 min |
| Sep 8, 7:34 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Sep 8, 7:37 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 53 min |
| Sep 8, 7:41 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 101 min |
| Sep 8, 7:45 PM EDT | Special Weather Statement | ALY | Ulster | 30 min |
| Sep 8, 7:51 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2021Severe Thunderstorm Warnings in Vermont, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.